Jump to content
CrazyBoards.org

Recommended Posts

I've been on 900mg of lithium for roughly 6 months. I've been tested regularly and I usually fall in the subtheraputic range. I also take Seroquel XR 300mg at night. 

I'm beginning to realize that....I'm just not feeling okay inside. Mentally I'm great but I feel...nauseous, hot flash-y, shaky and generally not so splendid.

I drink lots of water and don't drink alcohol. I'm worried the lith might be what is causing my physical discomfort. 

I don't want to start cycling again. I usually go hypo then ultra depressed within a week. 

Are there any REAL alternatives to lith?  The stability and ease of use is obviously what makes it the gold standard. 

I just want to know, also, if anyone else feels "not well" physically from lithium.  Perhaps it's a tradeoff.  Although I'm not sure I want to trade anymore...

Thanks for letting me ramble. 

Share this post


Link to post
Share on other sites

Clozaril Can be used as monotherapy....but that's a long dark road. Other than that you probably need combos but lamictal Depakote and tegretol are also "primary" mood stabilizers 

Share this post


Link to post
Share on other sites

I hated lith.  Made me feel like crap all around.  Physically ill, plunged into depression, unparalleled suicidal ideation.

Talk to your pdoc about lamotragine.  It's a slow titration up, but I can pretty much say that it saved me.

Share this post


Link to post
Share on other sites

It depends on what of your symptoms is more problematic I suppose. I've recently moved to Depakote because my manic symptoms are more difficult to treat. But if I keep those under control I usually don't stumble down into a depression. I can also attest to the positive effects of oxcarbazepine, which I believe also had anti-anxiety and some anti-depressive effects when combined with an antidepressant. I've never taken it without one. 

Lithium made me downright ill though. I wasn't even on it long enough to have a blood level done. Titrated up to 600mg CR over 10 days and quit it. Would wake up at night drenched in sweat and would just feel so sick throughout the day. I wasn't myself at all. But in regards to mood stabilizing efficacy it did work and it did quickly.

If mania isn't a primary problem for you, then I would second @sbdivemaster, lamotrigine would be a solid try. For me when I was on lamotrigine, the things that would normally get me worked up, were far less likely to get me worked up, but when they did, it was much more short-lived and I was able to get over things faster. It just wasn't calming enough though. It was good for mood swings and even helped with depression but didn't help with pure mania or agitation/irritability.

Share this post


Link to post
Share on other sites

Thank you guys for the ideas. 

I have an appointment coming up. I think I'd like to try Depakote or LTG.

Share this post


Link to post
Share on other sites
9 minutes ago, tommy215 said:

Thank you guys for the ideas. 

I have an appointment coming up. I think I'd like to try Depakote or LTG.

From a side effects perspective, lamotrigine is more mild usually. YMMV. I haven't had really any side effects from Depakote. Not even weight gain. I do think that Vyvanse does offset the sedation and weight gain potential a bit so take that with a grain of salt.

Share this post


Link to post
Share on other sites
Posted (edited)

I feel like this right now. I think I feel something different then you- I get mentally dull at times... actually I don't know if "dull" is the correct word.. well actually it is. :/

Like for example music or TV gets a little boring... like its lost is "spark" I don't know if I am making any sense. This doesn't happen all the time but alot of the time so...

And i get restless sometimes, almost as if the Lithium is causing me a bit of anxiety.... has anyone else had this happen??

 

Now this has made me fucking pissed I realized because I am on .4 blood level and it seems to be working rather OK for the bipolar aspect. 

Still I am mad typing this I just wanted my miricle med back like Trileptal was. I developed a paradoxical reaction to Trileptal where it made me restless almost like AAP akithisia... was on it for 10.5 weeks last time couldn't tolerate it.. fuck.

 

edit: I don't feel like myself sometimes on lithium 

Edited by Yuna

Share this post


Link to post
Share on other sites
On 1/7/2018 at 4:07 PM, Yuna said:

I feel like this right now. I think I feel something different then you- I get mentally dull at times... actually I don't know if "dull" is the correct word.. well actually it is. :/

Like for example music or TV gets a little boring... like its lost is "spark" I don't know if I am making any sense. This doesn't happen all the time but alot of the time so...

And i get restless sometimes, almost as if the Lithium is causing me a bit of anxiety.... has anyone else had this happen??

 

Now this has made me fucking pissed I realized because I am on .4 blood level and it seems to be working rather OK for the bipolar aspect. 

Still I am mad typing this I just wanted my miricle med back like Trileptal was. I developed a paradoxical reaction to Trileptal where it made me restless almost like AAP akithisia... was on it for 10.5 weeks last time couldn't tolerate it.. fuck.

 

edit: I don't feel like myself sometimes on lithium 

oh don't get me wrong I feel mentally dull a good portion of the time :D How long have you been at a .4 blood level?

@tommy215 how did your appt go?

Share this post


Link to post
Share on other sites
17 hours ago, browri said:

oh don't get me wrong I feel mentally dull a good portion of the time :D How long have you been at a .4 blood level?

@tommy215 how did your appt go?

November maybe. 

Problem now is I think its causing me some anxiety. It hard to explain the feeling... something is not right, I am feeling anxiety I think its the med.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×